Why do eyedrops result in a burning sensation?

Acidic. The pH of some drops is acidic causing a burning sensation until your tears neutralize the pH. The acidity can help with the absorption of specific medications into your eye. .

Related Questions

Any ideas why applying eyedrops results in a burning sensation?

Eye drops. Might be decongestant eye drops which cause irritation, or the eye is infected, or allergy (sensitivity) to the drops, etc. Best to consult your eye doctor instead of over-the-counter remedies. Read more...

I put eye drops in but that made my eyes have a small burning sensation. Do I need to switch eye drops?

Ask. Most drops will have slight discomfort for a very short period of time after you put them in, but you should ask you prescribing doctor to be sure. Read more...

My eyes Are So red and I feel a burning sensation why does this happen and I put some eye drops and it burns?

See a doctor. Besides infection one possible explanation could be blepharitis. This is managed with warm soaks and lid scrubs of the eyelid margins using dilute baby shampoo on a cotton swab. See a doctor to get an accurate diagnosis first. Read more...